Although antipsychotic medication has significant benefits, many patients experience unpleasant side effects, including a range of movement abnormalities. The risk of related movement disorders is lower with atypical antipsychotics than with standard antipsychotics. However, drug-induced movement problems can develop, and when drugs are overused, the chance of adverse events increases dramatically. A 13-year-old guy reported to an emergency department with acute movement problems following nasal insufflation of crushed quetiapine. For neuroleptic toxicity, the patient was hospitalized and effectively treated with intravenous antihistamine medication. Researchers dismissed the patient and directed them to a drug and alcohol awareness and abuse program after the abuse information of his primary care provider and psychiatrist. Quetiapine was discontinued, and the patient was discharged and referred to a drug and alcohol awareness and abuse program.
Unfortunately, quetiapine abuse has become more common. This one-of-a-kind case report of acute movement abnormalities caused by quetiapine nasal insufflation emphasized the need for improved care when prescribing quetiapine and increased awareness and education about prescription abuse.
Leave a Reply